Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Dianette "for my skin" - anyone end up with worse skin?

(11 Posts)
crispface Sun 04-Sep-11 07:50:40

I have had horrific problems with hormone contraceptives since I had DD 4 years ago, with mood swings and skin problems (acne started in pregnancy and I cannot shift it)

3 weeks ago I started Dianette which was designed to sort out my skin, and hopefully not give me such severe mood swings as other pills.

However, my skin is worse than it was before and I am starting to feel a bit snappy.

Should I give it time, or were the results instant for you?

SKYTVADDICT Sun 04-Sep-11 08:00:45

DD1 (15) was prescribed Dianette for 6 months in February for horrific period pains (hospitalised twice as thought appendix) and very bad acne on her back. It took a good 3 months to improve the acne but pain stopped during first cycle. They unfortunately wouldn't prescribe it for any longer than 6 months and have put her on something else and the acne has come back (she wants to go back on Dianette!). She has only been on the new one for 2 months though so I have told her to give it time and it might kick in. You do probably need to give yours time to work.

morethanyoubargainfor Sun 04-Sep-11 08:25:17

I was given dianette and whilst it calmed down my acne it made my mood worse, i was fine whilst i was taking it but when it was time to have a break for 7 days i was unbearable, It was so bad i frightened myself. I stopped taking it after 2 months as i had a young ds and just didin't feel like i was being a good parent to him. sad.

peanutbutterjellytime Sun 04-Sep-11 15:31:49

Unfortunately my 17 year old had no joy with Dianette. Skin didn't improve and she had to come of it after 3 months as the depression and mood swings were very severe which was totally out of character for her.

CountBapula Sun 04-Sep-11 15:39:10

I was on Dianette for ages in my early 20s. It cleared up my acne and increased my bust by a good two cup sizes. My bf at the time joked that it was a wonder drug because it gives you nice skin and bigger boobs, then stops you getting up the duff from all the sex you get as a result hmm

Sorry it doesn't sound like it's working so well for you. I seem to remember it took a month or so to clear my skin, so maybe give it a few more weeks.

Also, I have found Dermalogica stuff brilliant for keeping my skin clear now I'm no longer on the Dianette. Particularly the overnight clearing gel. It works far, far better than anything topical I ever got from the doc and is very gentle. Quite £££ but lasts for ages.

I took it for years on my late teens/twenties. It worked wonderfully well but then I was taken off it and given a different pill. My skin is now awful and I want dianette back but I'm too old apparently!!

pommedechocolat Sun 04-Sep-11 18:28:56

My skin did improve but I nearly died from a pulmonary embolism. I'm not the greatest fan.

Roaccutane a better option IMHO.

AKissIsNotAContract Sun 04-Sep-11 18:29:35

Dianette didn't work for my acne. I tried everything and in the end Roaccutane was the only thing that worked.

crispface Sun 04-Sep-11 20:10:58

thanks all. Roaccutane has been suggested, but I want to have another child towards the end of this year, and as pregnancy started the acne, I am hoping another one might halt it grin

My boobs are very sore though (tiny boobs) so perhaps I will give it another month in the hope they will growwwww!!!

raindroprhyme Sun 04-Sep-11 21:54:29

Diannette is the only thing that helped my skin.
3 lots of rocaccutane has only helped short term and made me sucidal.
last thing reccomedned to me was a hesterectomy!

sandraw74 Tue 21-May-13 12:04:26

it worked well for my skin but my doc told me about duac gel which ive found to be brilliant xx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now